Discussions that mention cyclobenzaprine

Spinal Cord Disorders board


I had a posterior cervical lam. 2wks ago. Since then i have been experiencing some strange things. My eyesight has gotten a lot worse, when I lay down to sleep my arms, legs, fingers, hands etc. start jumping around (not all at once). And now my husband says I snore. I have always had shaky hands but now they tremble so bad I can hardly get a fork to my mouth.
Could this be from meds., or nerves still adjusting to serg.
I am taking oxycodone, and cyclobenzaprine . But only at night. The jumping limbs happen if I lay down to nap in the afternoon as well.
Has anyone else had any of these symptoms?
Yes, I have had some of the same crazy symptoms/side-effects as you are having, elle. I had my ACDF 4 weeks ago today. I woke up from anesthesia unable to see properly and had vision problems (extremely blurred vision and even an episode one day w/ visual "hallucinations") for the next 1&1/2 weeks or so. I couldn't see clearly unless something or someone was 2 feet in front of me and even then it wasn't perfect. I know that time frame doesn't fit w/ yours, but maybe yours is just going to take a little longer to work back to normal? I went in for a vision test w/ my GP several days after my surgery and my 20/20 vision was at 20/35 (was much worse days before I went into my GP, but I don't know what #). Several days after that, I went back and it was up to 20/25. Weird thing is, that after 3 weeks when I went back again, it was 20/15, which is BETTER than it ever was before (my super powers finally revealing themselves). Also, I had the body spasms and body twitching when resting or trying to sleep (and even in my sleep, according to hubby). That started after I got home from the hospital and worked up to a very intimidating and scary crescendo -and is the main reason I went off all Rx meds earlier than I was ready to... I was worried there was a connection.
I also lowered the amount of water I was drinking to make sure I wasn't takign in too much. I had a horrible time going off the meds, but after a few days off, my whole body spasms began to lessen to just twitches, then they left. They came back a week later for a couple days (mostly twitches, but also some whole body spasms --like having a seizure w/ my arms, then legs, then torso, and sometimes all at once just wildly jerking around and jerking me around). Then
they left again and came back this weekend for one day. I saw the neurologist my neurosurgeon referred to me this week and he attributes my weird symptoms to a reaction to the morphine and anesthesia. He said that my taking Norco after leaving the hospital might have extended the reaction my body took to morphine, something about the hydrocodone after morphine. He wrote out a Rx for a drug to counter these effects, should it come back yet again --and also for after my 2nd surgery that is upcoming. I could swear it's the drug you're taking, though --cyclobenzaprine (we haven't picked up the Rx yet so I may be remembering the name wrong). I will either be getting different drugs this 2nd time or use the new Rx to counter the effects, if the new drugs aren't sufficient (and the old are necessary). The neurologist said that some people have unusual reactions to anesthesia, morphine, and such. He called the spasms 'myoclonus' and said that mine were a specific kind -hypo-something-something-clonus. If you are taking the drug he prescribed for me and still having spasms or twitching, maybe it would be even worse w/o it? I don't know, but I'd ask for an appt w/ a neurologist and go over your meds now and in-hospital, too. I felt MUCH better after seeing the neurologist and getting an answer. It was wild, weird, and scary to have my body jump all over the place w/o being able to control any of it (and I was worried about hurting myself). It freaked out my hubby and son to see it. As for the snoring, well, I've always snored if I sleep flat on my back, but I haven't been snoring in the recliner at all. I can't help w/ that one, sorry. I have had a distended and bloated abdomen for the past 4 weeks since surgery. That has bugged me a lot b/c it's just not going away (and I go in for 2nd surgery in less than 2 weeks).
I'm so sorry you've dealt w/ crazy symptoms, too -esp the body spasms (heck, the vision, too --that scared me until it got better). I wish you the best with this and hope we both say good-bye to it completely, no returns.
Meghan
Hi elle, my husband picked up my Rx tonight and it isn't Cyclobenzaprine like you're taking. It's called, Clonazepam. It's suppose to produce a calming effect on the nervous system. I'd ask your neurologist about it.
Good luck
Meghan